Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Burning Neuropathy In His Legs And Feet

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

...the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the nervous system. It causes strange sensations, especially in the feet, legs, and fingers, and can cause pain. The pain might be mild, or so severe that it prevents someone from walking. Tell your health care provider immediately if you have any signs of PN. You will probably stop taking any...
Ask the Experts

Burning Sensation in Legs - Taking Trizivir

I have been taken Trizivir for one year now, without any major complaints. Toward the beginning of treatment I experienced a slight tingling in my legs, sort of last little electrical pokes. My doctor stated that he thought this could be because...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...always begins in the toes/bottoms of the feet with numbness then perhaps some pain. If the feelings you are experiencing in your legs involve most of the legs then that is unlikely to be due to the drugs or even HIV neuropathy. If bothersome... Read more »

Leg/feet pain

I am 48yo male diagnosed 8yrs ago, have been on Viracept, Epivir, an Zerit up until a month ago when I switched to Truvada (replaces epivir and zerit)I have developed bad leg and feet pain over the past year. Pain feels like I have no padding in on...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...for peripheral neuropathy associated with HIV medications (typically the "D" drugs such as D4T and to a mcuh lesser degree 3TC/FTC or others). Stopping the offending medication typically will result in a very slow resolution but sometimes that... Read more »

neuropathy infeet/legs

hi docors-i am a 46 yr. old male, poz for about 15 yrs. CD4 of 275, and low viral load. iwas recently switched from epivir/kaletra/sustiva to epivir/viramune/viread. Lately i've been suffering with tingling/burning sensations in my feet and legs...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...and some vitamin deficiencies (B12, B6) and some other infections (i.e. syphilis) can also cause it. A full examination is often helpful in sorting out (sometimes seeing a neurologist or a pain specialist is worthwhile). Acupuncture and massage... Read more »

What is peripheral Neuropathy?

What is peripheral neuropathy? When does it occur as a symptom of HIV/AIDS?
Rick Sowadsky, M.P.H.

Response from Rick Sowadsky, M.P.H.

Nevada State Health Division AIDS Program
..."a disorder of the nerves, usually involving the hands, feet, arms, and legs. Symptoms may include numbness, a tingling or burning sensation, sharp pain, weakness, and abnormal reflexes". When this is related to HIV/AIDS, it usually occurs... Read more »
Articles
Being Alive

Manage Peripheral Neuropathy

...down to the base of your thumb. Repeat this movement twice with the index, middle, ring, and little fingers in succession. Legs and Feet. Straighten one knee and point your foot. Flex your ankle five times. Next, circle your ankle clockwise,... Read more »
AIDS InfoNet

Stavudine (Zerit)

...and lactic acidosis. Peripheral neuropathy is a form of nerve damage. It usually shows up as tingling, numbness, or a sharp burning sensation in the feet, legs, or hands. The nerve damage is usually temporary and will go away if you stop taking... Read more »
AIDS InfoNet

Didanosine (Videx, ddI)

...of nerve damage. It occurs in up to 20% of people who take didanosine. It usually shows up as tingling, numbness, or a sharp burning sensation in the feet, legs, or hands. The nerve damage is usually temporary and will go away if you stop taking... Read more »
Gay Men's Health Crisis

Neuropathy Treatment Hits a Roadblock

...Neuropathy is characterized by burning, aching, numbness and tingling, most commonly in the legs and feet. It is a result of damage to nerve fibers and is caused by either HIV itself or the toxic effects of certain antiretroviral Read more »
Connect With Others

Neuropathy

Posted by Anonymous
...I had very painful neuropathy in my legs and my feet burned like I was walking on hot coals. I stopped taking the D4T and I read about a natural amino acid called Acetyl-L Read more »

Neuropathy?

Posted by ScotCharles, 1 Reply
...progressed to weakness. After two days the symptoms passed and I regained strength in my left side; but, I was left with a burning sensation in my left foot that felt like I was walking on hot coals. I asked my HIV specialist at the time, Dr.... Read more »

Neuropathy??? maybe. Your thoughts?

Posted by Anonymous, 4 Replies
...symptoms) I got tingling in my hands, then an all over hypersensitivity sensation (like sunburn). At times both my arms and legs have been totally numb and at other times it felt like I'd been mucking around with a TENS machine that is turned up... Read more »

NEUROPATHY

Posted by Anonymous, 5 Replies
...QUESTION. IS THIS SOMETHING U GET IN EARLY HIV INFECTION? I'VE FELT THIS PINS AND NEEDLES SENSATION ON BOTH ARMS AND BURNING FEET AND NOW IM SCARED I HAVE HIV. MY EXPOSURE WAS A FEW MONTHS AGO (VAGINAL) IM STRESSING OUT SO MUCH AND I DONT HAVE... Read more »